• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Deprenyl + SSRI = Head going to explode


  • Please log in to reply
12 replies to this topic

#1 wootwoot

  • Guest
  • 112 posts
  • 0

Posted 08 July 2008 - 05:53 AM


I took 5mg of dep and 60mg of cymbalta today and my head feels like it is under constant pressure. I feel like my head is about to explode. Any ideas on what I can do to relieve this feeling?

#2 Rags847

  • Guest
  • 362 posts
  • 24

Posted 08 July 2008 - 11:50 AM

I took 5mg of dep and 60mg of cymbalta today and my head feels like it is under constant pressure. I feel like my head is about to explode. Any ideas on what I can do to relieve this feeling?



Perhaps, go to the emergency room or walk-in clinic.

http://adam.about.co...ts/000008_6.htm

Drug Interactions. SSRIs interact with numerous drugs, and caution should be taken that the physician is well informed of any other medications the patient is taking. In rare cases, taking them with other drugs that affect serotonin levels may result in a reversible narrowing of the blood vessels in the brain causing "explosive headache" and possible seizures or even stroke. Such agents include other antidepressants, anti-migraine agents, decongestants, diet pills, St. John's wort, ecstasy, cocaine, and methamphetamine.

SSRIs (eg, fluoxetine) Severe, life-threatening, toxicity, including serotonin syndrome (eg, altered consciousness, CNS irritability, increased muscle tone), may occur.

Edited by Rags847, 08 July 2008 - 12:00 PM.


sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 luv2increase

  • Guest
  • 2,529 posts
  • 37
  • Location:Ohio

Posted 08 July 2008 - 03:30 PM

I took 5mg of dep and 60mg of cymbalta today and my head feels like it is under constant pressure. I feel like my head is about to explode. Any ideas on what I can do to relieve this feeling?



Why would you take what you've taken? In other words, what was your reasoning behind this combination?

Edited by luv2increase, 08 July 2008 - 03:31 PM.


#4 ikaros

  • Guest
  • 334 posts
  • 5
  • Location:EU

Posted 08 July 2008 - 03:52 PM

First of all, Cymbalta (duloxetine) is an SNRI with an affinity for dopamine reuptake, there will be interactions with Deprenyl (selegiline). Did your doctor describe this unreasonable cocktail or is this one of those self-experimentations begging for something to go wrong? Selegiline and duloxetine are contra-indicated!

#5 FunkOdyssey

  • Guest
  • 3,443 posts
  • 165
  • Location:Manchester, CT USA

Posted 08 July 2008 - 07:15 PM

Any ideas on what I can do to relieve this feeling?


Go to the ER, tell them what you took, get some nitroglycerin.

#6 yoyo

  • Guest
  • 582 posts
  • 21

Posted 09 July 2008 - 02:08 AM

Have you taken selegiline before? It shouldn't interact at that dosage.

#7 luv2increase

  • Guest
  • 2,529 posts
  • 37
  • Location:Ohio

Posted 09 July 2008 - 03:44 AM

Have you taken selegiline before? It shouldn't interact at that dosage.



Key word there is "shouldn't", yet we all know that there are always a few whom will have crazy interactions at low enough dosages in which we think all would be ok. This just isn't real world thinking, unfortunately.

#8 edward

  • Guest
  • 1,404 posts
  • 23
  • Location:Southeast USA

Posted 09 July 2008 - 04:10 PM

I wouldn't go over 1 mg a day of deprenyl with a SSRI, SNRI etc.

If you take antidepressants then the only reason to take deprenyl is for its low dose potential benefits on lifespan and for dopamine boosting which low dose is very effective for. 5 mg is way way too much.

#9 mk-ultra

  • Guest
  • 7 posts
  • 0

Posted 10 July 2008 - 01:11 AM

Heh. I'm looking at the warning list included in the box with the deprenyl I've bought:
Do not take this medicine IF: You're taking or have recently taken within the last 1-2 weeks sertraline, paroxetine, fluoxetine (in other words SSRIs)

MAOIs & SSRIs shouldn't be mixed, is what I'm often reading all over the net.
Is this safe at all? or am I missing something?

#10 yoyo

  • Guest
  • 582 posts
  • 21

Posted 10 July 2008 - 02:58 AM

Its safe until you get into MAO-A inhibition, at which point its really unsafe. go slow.

#11 dopamine

  • Guest
  • 210 posts
  • 7

Posted 10 July 2008 - 03:16 AM

In my experience, it's not worth the risk to combine selegiline with SSRIs at any dose.

#12 wootwoot

  • Topic Starter
  • Guest
  • 112 posts
  • 0

Posted 10 July 2008 - 06:38 AM

I ended up going to sleep and felt fine the next day. I have taken the same combo before without issue but I am going to cool out on the deprenyl for a while.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#13 Mixter

  • Guest
  • 788 posts
  • 98
  • Location:Europe

Posted 10 July 2008 - 08:59 AM

Just don't combine a SSRI with MAOI again, it can mea
a huge vascular strain on your brain among other things.
If it doesn't give you a stroke, repeated application may
grow you an aneurysm. Just don't...




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users